I am using retin a 0.5% cream for dark spots in face, today I use wax depilation in face and it is very red and hurts, what can I do?
Can Retin-A 0.5% Cream and Depilatory Wax on the Face be Used at the Same Time?
Doctor Answers (2)
Retin A and Facial Hair Waxing
As Retin A can sensitize the skin in many patients, the addition of other irritants to the skin such as facial waxing or chemical peels may potentiate an irritant facial dermatitis. It is important to consult with a board certified dermatologist while on any topical retinoids so the addition of other topical agents can be monitored and managed appropriately.
Web reference: http://www.perridermatology.com
Retin-A and Skin Sensitivity
Retin-A (tretinoin) is a great and useful cream but it has to be used carefully to reduce irritation. As you have learned the hard way, a depilatory (hair removal cream) can also be irritating to the skin.
For the next day or so, apply 1% hydrocortisone cream 3-4 times a day to the affected area. Also, keep the sun off the irritated skin. Otherwise it may abnormally darken.
In the future, don't put any Retin-A on the area where you plan to use the depilatory. Also, you may need to use the hydrocortisone cream for a day or two after each hair removal treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.